EBD Group is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Ion Arocena

Introductory Remarks

ASEBIO

Rolando Castro

Opening Presentation: Redesigning a world with Watson Health in Latin America

Cognitiva IBM Watson Strategic Partner

Nov 29
Show Filter
8:00am - 8:00am 0 mins
Main agenda
Registration opens
more

San Juan Foyer

8:00am - 8:00am 0 mins
Main agenda
Exhibit opens
more

San Juan Ballroom

10:00am - 6:00pm 480 mins
Main agenda
One-to-one Meetings
more

Exhibit Hall – Partnering Area

8:45am - 9:15am 30 mins
Main agenda
Introductory Remarks
  • Speaker Ion Arocena - Managing Director, ASEBIO
  • Speaker Hon. Alberto Bacó Bagué - Secretary, Department of Economic Development and Commerce, Puerto Rico
  • Speaker Anna Chrisman - Group Managing Director, EBD Group
more

Miramar 4

9:15am - 10:00am 45 mins
Main agenda
Opening Presentation: Redesigning a world with Watson Health in Latin America
  • Speaker Rolando Castro - CEO, Cognitiva IBM Watson Strategic Partner
more

Miramar 4

The healthcare industry is ever changing, rearranging, transforming and is no exception to the rise in disruptive technology, changing the way people are impacted.  IBM Watson Health has developed a number of innovative technology approaches to address the pressing need for insightful information, essential for transforming the healthcare system in Latin America.

10:00am - 11:00am 60 mins
Main agenda
Preventative approaches and diagnostic innovation for tropical diseases
  • Moderator Michael Johansson - Biologist, Dengue Branch, Centers for Disease Control and Prevention; Visiting Scientist,, Center for Communicable Disease Dynamics, Harvard TH Chan School of Public Health
  • Panelist Sudhir Bhatia - Manager, Genekam Biotechnology AG
  • Panelist Alexandre Costa - R&D Specialist, Fundação Oswaldo Cruz (Fiocruz)
  • Panelist Cecilia ‎ Marques-Toledo - Executive and Scientific Director, Ecovec
more

Miramar 4

Due to global trade and travel, tropical diseases often spread rapidly across continents and affect large swaths of the population. Companies, research organizations and global initiatives are gaining momentum to tackle these diseases. This panel will examine the preventative approaches being developed to counter tropical diseases and the diagnostic and therapeutic developments that provide effective tools in the fight against them.

11:00am - 11:30am 30 mins
Main agenda
Coffee Break
more

Exhibit Hall and Foyers

11:30am - 12:15pm 45 mins
Main agenda
Cell and gene therapy: The factors for success in Latin America
  • Moderator Carola Schropp - Managing Director, Hayim Group
  • Panelist Rossana García - CEO, Gradocell SL
  • Panelist Maroun Khoury - CSO, Cells for Cells
  • Panelist Morrie Ruffin - Managing Partner and Managing Director, Adjuvant Partners and Alliance for Regenerative Medicine
more

Miramar 2

At the forefront of biotechnology development are cell and gene therapies. Latin America is in a unique position to contribute to this stream of research, with the ability to develop a sophisticated supply chain and the expertise to manage the complicated manufacturing process associated with this technology. A panel of representatives from the across the production and delivery spectrum discusses cutting edge research, the importance of supply chain development, and what will make cell and gene therapy development successful in Latin America.

12:15pm - 1:00pm 45 mins
Main agenda
Medtech outlook for Latin America
  • Moderator Tom Steinke - Venture Partner, Tigris Ventures
  • Panelist Alexander Gomez - President, New Wave Health Ventures
  • Panelist William Rosellini - Chairman and CEO , Nexeon MedSystems
more

Miramar 2

Companies are increasingly entering Latin America because of cost advantages; the region is expecting exponential growth in the coming years. This panel will cover innovations in medtech, the key Latin American growth markets and how medtech fits into the overall ecosystem.

11:30am - 12:15pm 45 mins
Main agenda
Finance Workshop, Part 1: Starting from scratch: Startup finance through tech transfer and incubator programs
  • Moderator Javier Maira - Head of the Unit of Commercialization, Spanish National Research Council (CSIC)
  • Panelist David Gulley - Director, Technology Transfer Office, Puerto Rico Science, Technology and Research Trust
  • Panelist Susie Harborth - Co-Founder, BioLabs San Diego and General Partner and CFO, BioInnovation Capital
more

Miramar 1

Funding models for academic incubators, spin-outs and startups vary greatly. What additional support is needed, what structures need to be in place, and what partnerships have proved beneficial, financial or otherwise? This session will review the successful models used by some of the most active university tech transfer departments.

12:15pm - 1:00pm 45 mins
Main agenda
Finance Workshop, Part 2: Thinking outside of the box: Opportunities in non-dilutive financing
  • Moderator Eugenio Torres - Managing Partner, Ferraiuoli LLC
  • Panelist Ignacio Pino - President, CDI Laboratories, Inc
  • Panelist Myrna Rivera - Founder and CEO, Consultiva
  • Panelist Javier Romero - US Program Manager, Centre for the Development of Industrial Technology (CDTI)
  • Panelist Sebastián Vidal - Executive Director, Parallel18
more

Miramar 1

It may not come instantly to mind but non-dilutive financing can provide a surprising boost to developing companies, especially at crucial junctures when traditional financing measures are not available. Learn about the opportunities available for companies in Latin America ranging from traditional grants and tax incentives to innovative new cluster funding programs.

1:00pm - 2:30pm 90 mins
Main agenda
Luncheon
more

Exhibit Hall and Miramar 4

2:30pm - 4:00pm 90 mins
Main agenda
Industry update from Latin American thought leaders
  • Moderator Ion Arocena - Managing Director, ASEBIO
  • Panelist Fiorella Bafundo - Business Services Specialist, Uruguay XXI
  • Panelist Silvia Bendiner - Director Regulatory Affairs Latin America, Mapi Group
  • Panelist Gabriela Couto - President , CRBioMed - Costa Rican Biotech and Medical Device Association
  • Panelist Lucy Crespo - CEO, Puerto Rico Science, Technology & Research Trust
more

Miramar 1

Governments around the Latin American continent are developing strategies to exploit their wealth of biodiversity, increasing R&D funding and opening their markets to foreign investment, in a major push to make biotechnology a relevant part of the future growth and development of the region’s economies. This is translated into the rise of major regional biotech clusters whose executives will share with us, in this session, the current situation of the industry, its challenges and its future opportunities.

2:30pm - 3:15pm 45 mins
Main agenda
Bioprospecting and biodiversity
  • Moderator and Panelist Abel Baerga-Ortiz - Director, Center for Tropical Biodiversity and Bioprospecting , Puerto Rico Science, Technology and Research Trust
  • Panelist Melissa Camacho - Innovation Director, CENAT, and CRBiomed Representative
  • Panelist Carmen Cuevas Marchante - Director, Research and Development , PharmaMar
more

Miramar 2

Bioprospecting is the exploration of biodiversity for the discovery of new biological resources of social and economic value. With the highest biodiversity in the world together with the wide number of industries that could benefit from developing these resources, Latin America is destined to be the leader in bioprospecting. The sustainable management of natural resources, the development of regulatory frameworks and international partnerships will be key in order to have a successful social and economic impact in the economies of the region. Join this session to learn what bioprospecting strategies are being developed in major Latin American countries.

3:15pm - 4:00pm 45 mins
Main agenda
Food and agriculture research in Latin America
  • Moderator Miguel Pereira - Community Affairs Manager, Monsanto
  • Panelist Martha Giraldo-Zapata - Assistant Professor, University of Puerto Rico Mayagüez
  • Panelist Jorge Saludes - Director of International Area, AINIA
more

Miramar 2

A changing climate, changing tastes of a growing population, constantly shifting commodity markets: the need for reliable and innovative research in food and agriculture has never been greater. Novel technologies such as CRISPR and new ways of thinking about what we produce and how we produce it are at the cutting edge of finding the solutions to these issues within the Latin American food and agriculture sector. This panel will showcase some of the novel technologies and approaches that are currently being developed to grapple with these and other issues.

4:00pm - 4:30pm 30 mins
Main agenda
Coffee Break
more

Exhibit Hall and Foyers

4:30pm - 5:15pm 45 mins
Main agenda
Clinical research: Expedited pathways in Latin America and the US
  • Moderator Irene Wallstabe - Manager, PricewaterhouseCoopers
  • Panelist Luis Samuel Abreu-García - Field Medical Director, Pfizer
  • Panelist Jorge Herrera - President, MD Research Network Mexico
  • Panelist Kosmas Kretsos - Executive Director, Puerto Rico Consortium for Clinical Investigation
  • Panelist Myrto Lee - Director, Strategy&, part of the PwC network
more

Miramar 1

Clinical research worldwide is experiencing a surge. However, the Latin American market is lagging behind and clinical research activities are stagnant. This panel will provide different perspectives on clinical research in Latin America and the US; three different actors in this space will give their take on how they counter this trend.

5:15pm - 5:45pm 30 mins
Main agenda
Bioinnovation moves ahead of the curve: Digital health
  • Moderator Rolando Castro - CEO, Cognitiva IBM Watson Strategic Partner
  • Panelist Lauren Cascio - Co-Founder, Abartys Health
  • Panelist Alfredo Casta - Founder and Chairman, Cascades Technologies, Inc. (CTi)
more

Miramar 1

Digital health innovations will re-frame key relationships within the healthcare landscape. This session will look at the most recent developments within the digital health sector, how big pharma is approaching digital health and the potential impact of digital health in Latin America.

5:45pm - 6:30pm 45 mins
Main agenda
Bacardi Rum-Tasting Reception
more

San Juan Foyer

Bacardi Rum Tasting Reception at the SheratonJoin us for a special Bacardi rum tasting reception in the San Juan Foyer following the final panel. Buses will depart from the Sheraton to the evening event at the Antiguo Casino in Old San Juan.

6:45pm - 8:45pm 120 mins
Main agenda
Evening Reception
more

Antiguo CasinoAvenida Juan Ponce de LeónSan Juan, 00901, Puerto Rico

Antiguo Casino is distinguished by its Beaux Arts design, and is one of Old San Juan's most prestigious architectural relics of the 20th century. Its stunning gardens, balconies, moldings, white marble floors, majestic central staircase and its beautiful twelve-foot high chandelier make up the elegance of this majestic building.

18:30 Shuttle buses depart from the Sheraton

20:45–21:15 Shuttle buses depart from the evening event and return to the Sheraton